Department of

Photo of Anup  Biswas

Anup Biswas

Associate Professor and Deputy Chair, Mathematics


Controlled diffusion, queuing theory, large deviation theory


Anup Biswas obtained his PhD from TIFR Centre for Applicable Mathematics, Bangalore, in 2011. He then did a two-year postdoc at the Technion IIT, Israel, and a one-year postdoc at the University of Texas at Austin. He joined IISER Pune in 2014 as an Assistant Professor. 


Non/local PDEs, controlled diffusion, potential theory

During his PhD, Dr. Anup Biswas mainly worked on stochastic control problems and his postdoc works were devoted to queueing control problems. Currently, Dr. Biswas's main work is on stochastic control and nonlocal PDE problems. He uses probabilistic tools to address problems in PDE.

Selected Publications

Biswas, Anup and Lierl, Jenna (2020) Faber-Krahn type inequalities and uniqueness of positive solutions on metric measure spaces, Journal of Functional Analysis 278, 108429

Arapostathis, Ari; Biswas, Anup and Caffarelli, Luis (2019). On uniqueness of solutions to viscous HJB equations with a subquadratic nonlinearity in the gradient, Communications in Partial Differential Equations, 44:12, 1466-1480

Biswas, Anup and Lörinczi, József (2019). Maximum principles and Aleksandrov-Bakelman-Pucci type estimates for non-local Schrödinger equations with exterior conditions, SIAM J. of Math Analysis, 51(3), 1543–1581

Biswas, Anup (2019). Liouville type results for systems of equations involving fractional Laplacian in exterior domains, Nonlinearity, 32, 2246–2268

Ari, Arapostathis; Biswas, Anup and Saha, Subhamay (2019) Strict monotonicity of principal eigenvalues of elliptic operators in Rd and risk-sensitive control, Journal de Mathématiques Pures et Appliquées, Vol 124, 169-219